MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE HINGE POST EXTENSION 20 MM -TINBN COATED; KNEE POST EXTENSION

MEDACTA INTERNATIONAL SA GMK-HINGE HINGE POST EXTENSION 20 MM -TINBN COATED; KNEE POST EXTENSION
Catalog Number 02.09.HE20
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review of the lots involved in the mix-up (not confirmed) performed on 28-aug-2024 gmk-hinge 02.09.He20 gmk-hinge hinge post extension 20 mm -tinbn coated lot 2300554: 10 items manufactured and released on 22-mar-2023.Expiration date: 2028-03-05.To date, 03 items of the same lot have been sold without any similar reported event during the period of review.One piece of the lot 2300554 was re-packed on december 1st 2023 gmk-revision 02.07.Scp17 tinbn coated sc peg - 17mm (k210010) lot 2306515: (b)(4) items manufactured and released on 03-may-2023.Expiration date: 2028-04-15.To date, 10 items of the same lot have been sold without any similar reported event during the period of review.One piece of the lot 2306515 was re-packed on december 1st 2023 analysis performed by washing and packaging manager: the two batches were packed in two completely different dates.The mix -up cannot be traced in the primary process: - lot 2300554 cleaning room packaging 07-mar-2023 - lot 2306515 cleaning room packaging 18-apr-2023 but on the 1st of december 2023 1 piece of the lot 2300554 and 1 piece of the lot 2306515 were repackaged.The scans of the repackages show that the reconciliation of the labels was performed correctly as per procedure.This does not exclude at all the error at this stage because maybe the operator have bipped the barcodes before phave packed the pieces and mixed-up them in the next step.The procedure also requires having only one batch on the workbench.The important point is that all available pieces of the lot 2306515, that were under medacta control, have been checked and no issue has been found so the mix-up was not confirmed.6 pieces checked and everything is okay, 3 already implanted, 1 was already discarded (due to different date of shipment and receipt cannot be the mixed ones).
 
Event or Problem Description
During the primary knee surgery, when the sales rep opened the peg for the poly insert (2306515), it was observed that a 20 mm post was in the implant box (2300554).The surgeon used a different size to complete the case.

Brand Name
GMK-HINGE HINGE POST EXTENSION 20 MM -TINBN COATED
Common Device Name
KNEE POST EXTENSION
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20167518
Report Number3005180920-2024-00725
Device Sequence Number7040443
Product Code JWH
UDI-Device Identifier07630971258525
UDI-Public07630971258525
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K210010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.09.HE20
Device Lot Number2300554
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Initial Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown